If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

HCM and Lightheadedness/Dizziness

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • HCM and Lightheadedness/Dizziness

    [HCM and Lightheadedness/Dizziness]

    Author: AJ (---.random.habitat.org)

    Date: 03-26-02 16:48

    I was diagnosed with HCM when I was five and was put on Inderal. At 20, I received an ICD because I began to experience ventricular tachycardia. I was also put on Norpace. Recently, I started having episodes of lightheadedness (different from when I would go into V-Tach) and tingling (most noticible in my feet and tongue). My cardiologist said this is probably from an outflow problem due to the HCM. He did not offer any treatment suggestions, but did ask me to stop driving. I'm a little frustrated because the symptoms continue, not driving would mean putting my life on hold (I work 25 miles from home), and I don't see a solution in the near future.

    I am currently taking 400 mg of Norpace a day and 480 mg of Inderal a day. One docter I saw (not a cardiologist) took one look at the strength of my medications and said that they could be part of the problem. I guess my questions are: 1) Has anyone experienced these symptoms and what course of action did you take? 2) Has anyone experienced difficulty with these medications?

    Thanks for any insight! AJ

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: HCM and Lightheadedness/Dizziness]

    Author: sarah beckley (---.dsl.mindspring.com)

    Date: 03-26-02 20:14

    Dear AJ

    I took enough Norpace to choke a horse!!! I was on 150mg of the extended release version FOUR times a day. Yeah. 4. And I took it for ten years (I started out at 2x a day and worked up over the years). But, I've never had the symptoms or side effects you describe. Inderal, as you may have seen from a few other posts on this board, is not my favorite drug and is not one that is used much any more, so I can't say if that is the problem, but there are better beta-blockers out there.

    However, tingling sensations tend to be (and I emphasize "tend") caused by a nerve problem than a heart problem. I'm not saying you have nerve damage, I'm just saying that what you describe needs to investigated a little further. My personal two cents is that your cardiologist needs a kick in the pants. Please call or e-mail the HCMA to find out who in your area is a real HCM specialist. How can he tell you to stop driving if he doesn't know what is causing the dizziness? If he thinks you are going to faint or worse, why isn't he trying to solve that or treat that? If you truly have an outflow problem, then shouldn't you be getting an echo to see what is going on, to see if your HCM has increased? Sorry for the little rant there.

    I hope this helps. Don't forget to e-mail your address to the HCMA so you can get on the mailing list (in case you aren't already.)

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: HCM and Lightheadedness/Dizziness]

    Author: Glen (---.com)

    Date: 03-27-02 08:46

    Hi AJ

    I have been taking Inderal for 30 years and I am being switched to a different beta blocker next month because as Sarah said there are better ones now.

    As you probably know Beta Blockers slow down the heart, my resting heart rate maybe between 55-60, I'm able to exercise regularly so that may contribute some, but because of the lower heart rate sometimes when I get up quickly I am light headed for a bit, it takes the slowed heart a minute to catch up. It's also difficult for me to get much over 120 when I exercise.

    I usually sit up for a few seconds before I stand up and that seems to work for me.

    But it sounds like you have the spells much more than that.

    You are taking about 6 times the dose of inderal that I am, so I can only imagine the slowing effect it must be having on you and how that may cause lightheadedness (is that a word?). I would not be so sure your lightheadedness is caused so much by HCM and maybe by the doseage of Inderal. I maybe out of touch and that doseage is required in some cases, but it seems high to me.

    Good luck and stay well

    Glen

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: HCM and Lightheadedness/Dizziness]

    Author: AJ (---.netcarrier.net)

    Date: 03-27-02 19:08

    Sarah and Glen:

    Thank you for responding. The more I talk to people, the more I hear about the adverse effects of Inderal. I'm seriously thinking about talking to my doctor about changing medications.

    I'd love to hear from others who have had difficulty with Inderal.

    Thanks again!!

    AJ

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: HCM and Lightheadedness/Dizziness]

    Author: Lisa (---.parnj1.netplay.net)

    Date: 04-02-02 20:46

    AJ

    I think it is time to be seen by an HCM expert...call me and I will get you some names.... you have to get back to living your life.

    973*983*7429

    Best wishes,

    Lisa Salberg

    President

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: HCM and Lightheadedness/Dizziness]

    Author: Linda (---.venice01.fl.comcast.net)

    Date: 04-11-02 07:01

    I need a Doctor who deals with cardiomyopathy in the Sarasota FL -will go to Tampa or Fort Myers also

    One of four in a family of five children that has been diagnosed

    Linda

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: HCM and Lightheadedness/Dizziness]

    Author: Frank Myers (---.proxy.aol.com)

    Date: 04-11-02 16:04

    AJ: I've had serious bouts with lightheadedness and dizzniess. Specifically with duiretics. I suspect it is the medication. The dosage seem relatively high, but only a doctor can make that determination. I'd also been told that when the heart is doing relatively good, the less medication is needed, and the horrible side affects can be the heart's way of telling one that the dosage is too high. I am not a doctor, so I can't substantiate that. I'd start with conferring with my doctor, preferable a cardiologist. Also, keep a very good internist/Doctor as you family doctor for all other medical treatments- which you'll need in any case. The two working together can help immensely in you overall well-being. Good luck.

    Frank Myers

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: HCM and Lightheadedness/Dizziness]

    Author: AJ (---.random.habitat.org)

    Date: 04-12-02 06:47

    Frank:

    Thank you! Its so helpful to hear from other people who have similar experiences. Lisa at the HCMA directed me to the Mayo Clinic. I have an appointment there at the end of April. I'm fairly certain the medications are the problems. I don't think they are really working because I am still having symptoms that are very distruptive in my daily life. Also, the high doses result in side effects that create more problems. Hearing from people like you helps assure me that I am on the right track.

    Thanks again!

    AJ
    NOTE: This is a post from the previous forum message board.
Working...
X